# SDR 2003FA0001156

- Difficulty date: July 11, 2003
- Submitted: November 13, 2003
- Operation: General aviation
- Aircraft: N99NJ
- Make and model: Lear 25D
- Aircraft serial: 220
- Aircraft time: 18,745 hours, 13,641 cycles
- Engine: Ge CJ6106
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 30B3749BT
- Part serial: 390
- Condition: Vibration
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

WHILE IN CRUISE FLIGHT AT 370, THE FLIGHT CREW HEARD TWO FLUTTERING VIBRATION SOUNDS.  THE VIBRATION NOISES BECAME LOUDER AND LOUDER.  ADJUSTING THE THROTTLE ISOLATED THE VIBRATION TO THE NR 1 ENGINE.  THE PILOTS DESCENDED TO FL 250 AND SHUT DOWN THE NR 1 ENGINE.  A SINGLE ENGINE APPROACH AND LANDING WAS MADE AT FORT LAUDERDALE INTERNATIONAL AIRPORT.  THE MAINTENANCE DEPT TROUBLE SHOT AND DISCOVERED THAT THE NR 1 ENGINE STARTER GENERATOR HAD FAILED AND WAS THE SOURCE OF THE VIBRATION.  THE STARTER GENERATOR WAS REPLACED AND OPERATIONALLY CHECKED AND THE AIRCRAFT WAS RETURNED TO SERVICE.
